Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 396, NWS Shreveport, LA

November 5, 1997Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 5, 1997, 8:40 AM CST for Harrison County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 1997, 8:40 AM CST (14:40 UTC)
Expired
Nov 5, 1997, 9:15 AM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 7:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
616 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 051442 RRA
SVRSHV
TXC203-051515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CST WED NOV 5 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  915 AM CST
FOR THE FOLLOWING AREA...
 
IN NORTHEAST TEXAS
 
   ...EASTERN HARRISON COUNTY
 
AT 840 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE
THUNDERSTORM JUST WEST OF ELYSIAN FIELDS TEXAS MOVING TOWARDS THE
NORTHEAST AT 30 MPH. THE STORM WILL MOVE NEAR WASKOM BY 850 AM.
 
 
GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE
TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
 
1/9

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:04 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Nov 5, 3:04 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CST WED NOV 5 1997

QUITE A BIT OF CNVTN GOING ON THIS MORNING SO THIS WILL NOT BE VERY
LONG. STG S/WV CONTS TO DIVE SE DOWN THE BACK SIDE OF THE ERN CONUS
TROF THIS MORNING AND LOW PRESSURE IS DEEPENING AT THE SFC IN RESPONSE.
SRLY FLOW IN THE LOW LVLS CONTS TO DRAW MSTR NWD AND IS YIELDING NMRS
ELEVATED SHRA/TSRA AS IT INTERACTS WITH THE MID/UPR LVL ENERGY. MDLS
ARE A LITTLE SLOWER WITH THE FRONT THAN 24 HRS AGO AND NOW INDICATE
THE BNDRY REACHING NR TXK ARND 21Z...SHV NR 00Z AND EXITING THE AREA
BY ARND 06Z. VRY DRY AND SOMEWHAT COOLER AIR WILL SPILL IN BEHIND THE
SYS AND WILL RESULT IN FAIR AND DRY WX FOR US AS WE HEAD TWD THE END
OF THE WEEK.

FWC GUIDANCE HAS BEEN PRETTY CONSISTENT LATELY AND THE CRNT NUMBERS
LOOK OK. ETA AND AVN ARE A LITTLE COOLER THAN FWC ON THU BUT WITH
MAX SUNSHINE...THINK THE FWC NUMBERS ARE REACHABLE.

SHV 69/46/60/37 7200     MLU 65*/47/61/38 8500

5

In the hours before

Local storm report, Nov 5, 7:34 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CST WED NOV 05 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 AM    TEXARKANA                 AR   1 INCH HAIL
11/05/97   MILLER

0555 AM    TEXARKANA                 TX   1 INCH HAIL
11/05/97   BOWIE

0625 AM    DODDRIDGE                 AR   .75 INCH HAIL
11/05/97   MILLER

0640 AM    WASKOM     n               TX   .88 INCH HAIL
11/05/97   HARRISON

VIII.
Local storm report, Nov 5, 7:35 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CST WED NOV 05 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 AM    TEXARKANA                 AR   1 INCH HAIL
11/05/97   MILLER

0555 AM    TEXARKANA                 TX   1 INCH HAIL
11/05/97   BOWIE

0625 AM    DODDRIDGE                 AR   .75 INCH HAIL
11/05/97   MILLER

0640 AM    WASKOM                    TX   .88 INCH HAIL
11/05/97   HARRISON

VIII.
Local storm report, Nov 5, 8:23 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 AM CST WED NOV 05 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0645 AM    HALLSVILLE                TX   .5 INCH HAIL
11/05/97   HARRISON

0730 AM    BENTON                    LA   .75 INCH HAIL
11/05/97   BOSSIER

0812 AM    SHREVEPORT                LA   .5 INCH HAIL
11/05/97   CADDO                          ON MONKHOUSE DRIVE NORTH
                                          OF THE REGIONAL AIRPORT.

0815 AM    SHREVEPORT                LA   .5 INCH HAIL
11/05/97   CADDO                          NOTED ON HEARNE AVENUE.
.
VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 5:32 AM CSTSevere Thunderstorm WarningSHVBowie43 min
Nov 5, 5:58 AM CSTSevere Thunderstorm WarningSHVCass47 min
Nov 5, 6:18 AM CSTSevere Thunderstorm WarningSHVMorris27 min
Nov 5, 6:31 AM CSTSevere Thunderstorm WarningSHVHarrison44 min
Nov 5, 7:27 AM CSTSevere Thunderstorm WarningSHVMarion48 min

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.